[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.92.62. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 1987

Postgranulomatous Anetoderma Associated With Takayasu's Arteritis in a Child

Author Affiliations

From the Departments of Pediatric Dermatology (Drs Taïeb and Maleville, and Ms Pellegrin-Carloz), Pediatric Radiology (Dr Calabet), and Pediatrics (Drs Dufillot and Guillard), Hôpital des Enfants, Bordeaux, France; and the Department of Cardiology, Hôpital du Haut-Lévêque, Pessac, France (Dr Clémenty). Dr Taïeb is now with the University of Michigan Medical School, Ann Arbor.

Arch Dermatol. 1987;123(6):796-800. doi:10.1001/archderm.1987.01660300118024
Abstract

• Takayasu's arteritis (TA) is a rare chronic inflammatory arteriopathy affecting mainly the aorta and its branches. Many skin manifestations have been reported in association with this disease. Pyoderma gangrenosum and subcutaneous inflammatory lesions of the leg are the most frequent. We studied a boy with TA in whom a papular rash of the trunk preceded the onset of vascular symptoms by many years. Histologically, the lesions were superficial and consisted of middermal noncaseating tuberculoid granulomas, which progressed to atrophy and anetoderma because of elastic network disruption. Granulomas were also found in synovial tissue but not in a temporal artery biopsy specimen, which showed only intimal hyperplasia. Our observations suggest that vascular and skin lesions with elastic tissue may both result from a common granulomatous hypersensitivity process.

(Arch Dermatol 1987;123:796-800)

×